MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR CANNULA; CAT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR CANNULA; CAT
Model Number OPT316
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Method: the complaint opt316 optiflow junior nasal cannula was received at fisher & paykel healthcare (f&p) in new zealand for evaluation where it was visually inspected and analysed using fourier transform infrared spectroscopy (ftir).  results: visual inspection of the complaint cannula revealed that there was a white material found inside the nasal prongs.Ftir analysis further revealed that the white material was a corn prolamine protein.Conclusion: we are unable to determine the cause of the reported event.However, as corn prolamine materials are not used in the manufacturing process of any f&p products, it is likely that the white material is a result of exposure to a chemical.  all optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.The subject cannula would have met the required specification at time of production.  the user instructions illustrate in pictorial format the correct set-up and proper use of the optiflow junior 2 nasal cannula.They also state the following: - appropriate patient monitoring (e.G.Oxygen saturation) must be used at all times.Failure to monitor the patient (e.G.In the event of an interruption to gas flow) may result in serious harm or death.
 
Event or Problem Description
A distributor, on behalf of a healthcare facility in china, reported an issue with an opt316.Optiflow junior nasal cannula.Upon device evaluation at fisher & paykel healthcare (f&p) new zealand, it was found that the nasal prongs were occluded.There was no patient involvement.

Brand Name
OPTIFLOW JUNIOR CANNULA
Common Device Name
CAT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
omid taheri
17400 laguna canyon road
suite 300
irvine, CA 92618
9007923912
MDR Report Key17590030
Report Number9611451-2023-00773
Device Sequence Number14052067
Product Code CAT
UDI-Device Identifier09420012432292
UDI-Public(01)09420012432292(10)2102056712(11)220226
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT316
Device Catalogue NumberOPT316
Device Lot Number2102056712
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2023
Initial Report FDA Received Date08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown